MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.75/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.75/40; CORONARY DRUG-ELUTING STENT
Model Number 404674
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of mildly calcified pre-dilated lesion (90 percent stenosis degree) in a mildly tortuous mid lcx.The delivery balloon of the orsiro stent system did not fully expand at 8 atm.The pressure was increased up to 10 atm and the balloon fully expanded.The stent was deployed.During the second expansion the balloon could not hold the pressure.
 
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon has been inflated and was deflated in the as-returned state.A strong kink was observed in the device shaft about 8 mm distal to the guidewire exit port.Several mild kinks were observed over the entire length of the hypotube.After straightening the kinks, the balloon was successfully inflated up to 16 atm (rbp).Microscopic inspection of the instrument revealed no damage or irregularity.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak and a pressure test.We can therefore confirm that the instrument was delivered in a leakproof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO (US) 2.75/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12540769
Report Number1028232-2021-05350
Device Sequence Number13780206
Product Code NIQ
UDI-Device Identifier07640130439436
UDI-Public07640130439436
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model Number404674
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09195695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;